MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFS12, 11X100 KII SLEEVE ADVFIX 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy with per-operatoire cholangiogr.Event description: [translation] the operating ward encountered a problem yesterday with a trocar, cfs12 (lot 1405882), when the surgeon removed the trocar at the end of the procedure, he realized that it was broken.We've retrieved the different pieces.Information received from cer form via email from user facility:[translation] "the instrument nurse that prepared the trocars at the beginning of the procedure informed me that they were in a normal state when she gave them to me.I inserted the trocar under vision without issues, i operated without anything out of the ordinary and did not use this trocar to extract the gallbladder or anything else because this was the trocar for the scope.I've used a johan grasper through two operating trocars to insert a drain.I removed the optical trocar under visual control without noticing anything.The moment we wanted to close the fascia of this trocar, we noticed a piece of the trocar in the subcutaneous tissue." "i've had to return to the laparoscopy with two trocars and manipulate the whole of the abdominal cavity to verify the absence or loss of the 2nd piece intra-abdominally.I called my supervisor with whom i re-did the exploratory laparoscopy.In total, the patient was anesthetized for an additional hour for this reason.The 2nd piece was discovered on the floor after closure of the patient." type of intervention: retrieval of separated parts, another exploratory laparoscopy while patient was still under anesthesia.Patient status: patient is fine - no result for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula tip.Based on the condition of the returned unit and the description of the event, it is likely that the cannula tip fractured due to forces exerted on the cannula tip by instrumentation used during the procedure.It is also possible that the cannula was more susceptible to breakage.However, the exact root cause of the cannula tip fracture is unknown.

Brand Name
CFS12, 11X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11620175
Report Number2027111-2021-00418
Device Sequence Number3262095
Product Code GCJ
UDI-Device Identifier00607915119850
UDI-Public(01)00607915119850(17)240105(30)01(10)1405882
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberCFS12
Device Catalogue Number101472329
Device Lot Number1405882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOHAN GRASPER, 2 WORKING TROCARS, SCOPE